Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NJcollegegirl

Accutane and Brazilian Bikini waxes

hi girls. im on my 4th month of accutane at 60 mg a day. has anyone been in a similiar situation and got a bikini wax. i know were not supposed to wax on accutane, but its time for spring break and id like to get a wax. i just want to hear from someone who has gotten one first. (or from someone who got one and would advise me against it)

thanks~

Share this post


Link to post
Share on other sites

Don't do it!!! I saw my mother on accutane (she was on it a month after me) and she went and got her eyebrows done only three weeks into tane and her skin peeled right off with the hair! Her skin was red for two weeks after getting it done. I can imagine the skin down there is pretty sensitive too. I get brazilians off tane and can't imagine getting them done on it.

Share this post


Link to post
Share on other sites

I wouldn't if I were you. Shaving might be a better option. There are also hair removal creams specifically for the bikini area. However, take caution with those as well, beause they may be harsh on your sensitive skin.

:)

Share this post


Link to post
Share on other sites

Oh no...I can't stand getting them anyway, I couldn't imagine them on Tane. That area is pretty sensitive (and highly important!!!) so I wouldn't potentially mess it up. I would stick to the safe option of shaving.

Share this post


Link to post
Share on other sites
Guest tofupup

I was on 40mg/day for 5 months and I waxed my legs throughout. I did the brazilian wax thing about once a month and there was just one time that a tiny piece of skin ripped off <<shudder>> and it bled.

Of course, it's always painful, but that one time really, truly sucked. If I had to go on it again, I would still wax my legs but stick to shaving for everything else. Oh man, it makes me cringe just writing about it again.

Share this post


Link to post
Share on other sites

NJCollegeGirl, I'm glad you posted about this because I've been wondering the exact same thing. I am about to end my 4-month course of Accutane (60 mg/day) and wanted to get a Brazilian wax before I go to Mexico, about two weeks after the end of my course.

I asked my substitute derm about this (my regular was on maternity leave at the time) and he said that he didn't think it would be a problem; that it might just take a little longer to heal.

I haven't had very severe side effects while on Accutane -- dry lips have been the worst and I try to apply Aquaphor as often as possible throughout the day. I haven't been slathering moisturizer on my face constantly, as I thought I would after reading about everyone else's experiences on Accutane; I'm still just applying it once in the morning and once at night.

So, I'm hoping that since I haven't had severely dry skin, on my face or body, that might lessen the chance that I'll have one of those horror stories where someone goes in for a wax and leaves with parts where their skin has ripped off. But, I'd like to hear any comments on this theory, too, if anyone has any.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×